MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE; SHOULDER JOINT METAL PROSTHESIS
Model Number 25MM 10° TILTED 36MM
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
"it was reported, during 5yfu, that a patient had a glenoid loosening (xrays show a broken screw and apparent upward migration of glenosphere).Patient id : (b)(6).
 
Additional Manufacturer Narrative
On november 10th, stryker trauma and extremities acquired tornier sas.An effort was made to align the acquired entity complaint files with stryker's policies and procedures.Stryker has performed retrospective review of complaints and the reportability decision was revised to report this incident under the mdr process.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Glenoid loosening problem with a screw rupture at 6 years post-operative.Glenoid loosening can be related to several reasons: initial poor bone quality (osteoporosis) or insufficient quantity of bone stock.Glenoid fracture during the insertion of the baseplate (tapping step not realized for threaded post-baseplate for example).Inadequate choose of the glenoid implant components.Improper positioning of the glenoid implants components.Severe notching phenomenon leading to bone destruction.High wear rate of the polyethylene insert leading to bone resorption.Traumatic event.Reeducation procedure not respected or inadequate patient use in post-op (surgeon advices not respected).Atraumatic osteonecrosis detected into this particular case could have been considered as a contra-indication for a reverse arthroplasty (see instruction for use ifu utawi2017.1).However, not enough information is given into this complaint to determine if the glenoid side was affected or not.Based on the low data available, the root cause could not be clearly determined.

Brand Name
AEQUALIS REVERSED GLENOSPHERE
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin, 38330
FR  38330
Manufacturer Contact
janice mithouard
161 rue lavoisier
montbonnot saint-martin, 38330
FR   38330
MDR Report Key13607025
Report Number3000931034-2022-00079
Device Sequence Number1957319
Product Code KWS
UDI-Device Identifier03700386935831
UDI-Public03700386935831
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/09/2015
Device Model Number25MM 10° TILTED 36MM
Device Catalogue NumberDWD181
Device Lot Number7965AI
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2017
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight53 KG